MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.1 (-5.0/1.0)
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: adverse event problem codes.4110: a lens work order search was performed.No similar complaints within associated lots were found.10: returned product evaluation - the subject lens was received in liquid within a microcentrifuge vial.Visual inspection found no visible damage to the lens.Dimensional inspection confirmed that the returned lens length did not conform to the labeled lens length.Functional inspection found the lens to be within specifications.3331: review of production records confirmed that this lens was manufactured to a length longer than the labelled parameter.A corrective and preventive action (capa) has been initiated to identify the root cause and develop mitigations.Claim: (b)(4).
 
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced excessive vault.The lens was later removed, and the problem was resolved.The reported cause of the event was the device.
 
Additional Manufacturer Narrative
3331: device history record review: additional comments - the root cause of the event was the use of an incorrect tool and/or machining file during the milling of the lens profile.This resulted in work order (b)(4) producing lenses with incorrect dimensions, as confirmed by optocraft imaging and the dimensional measurements taken during returned-product evaluation.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key23796828
Report Number2023826-2025-01996
Device Sequence Number18759733
Product Code QCB
UDI-Device Identifier00840311304363
UDI-Public(01)00840311304363(11)241209(17)271130
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVTICM5_12.1 (-5.0/1.0)
Device Catalogue NumberVTICM5_12.1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexMale